MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD¿ EXTENSION SET WITH NEEDLELESS Y-SITE, STOPCOCK AND MANIFOLD; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD¿ EXTENSION SET WITH NEEDLELESS Y-SITE, STOPCOCK AND MANIFOLD; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MX4436
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 2 bd maxguard¿ extension sets with needleless y-site, stopcock and manifold each from lots 22119025 and 2319085 had issues with breakage near the manifold.The following information was provided by the initial reporter: "mx4436 is breaking near the manifold this occurred 2x w/ 2 different lot #'s.3.Was this noted on before use or during/after use? this was noted prior to use 4.Was there any patient involvement? was there any adverse event or serious injury? no 5.What procedure was being done during the incident? tubing was pulled to prepare patient for surgery 6.Was there any leakage found? no item was defective in packaging 7.What medication/solution was used during the incident? none".
 
Event or Problem Description
It was reported that 2 bd maxguard¿ extension sets with needleless y-site, stopcock and manifold each from lots 22119025 and 2319085 had issues with breakage near the manifold.The following information was provided by the initial reporter: "mx4436 is breaking near the manifold this occurred 2x w/ 2 different lot #'s.3.Was this noted on before use or during/after use? this was noted prior to use.4.Was there any patient involvement? was there any adverse event or serious injury? no.5.What procedure was being done during the incident? tubing was pulled to prepare patient for surgery 6.Was there any leakage found? no item was defective in packaging.7.What medication/solution was used during the incident? none".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 07-jun-2023.H6: investigation summary two samples of material mx4436 was returned for quality investigation.The customer complaint was verified by visual inspection of the tubing.Investigation of the samples submitted show that one of the tubing samples was cracked at the extension set manifold port, and the other samples was broken at the luer connector.Further investigation of the breaks indicates that a large amount of force was applied at the connection location creating the failure.A device history record review for model mx4436 lot number 23019085 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause for this failure could not be determined based on the information provided and the investigation conducted at the manufacturing facility.The investigation at the manufacturing facility did not identify any part of the production process that would have applied the type of force needed to break the tubing at the locations seen in the samples.Additionally, the customer stated they received the product already broken in the package.The possible root cause for the failure is that the infusion set was damaged during transportation.

Brand Name
BD MAXGUARD¿ EXTENSION SET WITH NEEDLELESS Y-SITE, STOPCOCK AND MANIFOLD
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17052217
Report Number9616066-2023-01069
Device Sequence Number14316479
Product Code FPA
UDI-Device Identifier10885403237478
UDI-Public10885403237478
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/05/2025
Device Catalogue NumberMX4436
Device Lot Number22119025
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown